MAUDE Adverse Event Report: ST PAUL BCI CAPNOCHECK II, MODEL 8400; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

ST PAUL BCI CAPNOCHECK II, MODEL 8400; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 9004051
Medical Device Problem Codes Device Alarm System (1012); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection found a damaged sample line.Functional testing found reported problem was verified.Occlusion was present on power up, inspected the rear sample line and it was damaged, sample line was replaced and the occlusion error was no longer present.The battery did not pass the battery life test so it was replaced and now passes the battery life test.The root cause of the reported alarm issue was found to be the rear sample line was kinked from use and handling damage that blocked airflow inside the pneumatics.Kinked and damaged rear tubing is known for resulting from improper handling and twisting of the tubing when removing and connecting the disk filter or from pushing the tubing against other devices during storage or moving.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.
 
Event or Problem Description
It was reported that the device was showing constant occlusion error and battery dies fast.No patient injury was reported.

Brand Name
BCI CAPNOCHECK II, MODEL 8400
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15349735
Report Number3012307300-2022-17524
Device Sequence Number12138779
Product Code CCK
UDI-Device Identifier10610586036873
UDI-Public10610586036873
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9004051
Device Catalogue Number9004051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown